| Model Number |
400SMTSFT0930 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating artery (pcom) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, while advancing a smart coil, the smart coil became stuck in the microcatheter.When the physician attempted to remove the smart coil, the smart coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached smart coil was removed.The procedure was completed using a new smart coil and new non-penumbra microcatheter.There was no report of an adverse effect to the patient.